Alert archive / California / Frost Advisories in 2019

Frost Advisory 7, NWS Eureka, CA

March 14, 2019Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Mar 14, 2019, 2:12 PM PDT for Humboldt County, Mendocino County, California. It took effect at Mar 15, 2019, 3:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2019, 2:12 PM PDT (21:12 UTC)
In effect from
Mar 15, 2019, 3:00 AM PDT
Expired
Mar 15, 2019, 9:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS76 KEKA 142112
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
212 PM PDT Thu Mar 14 2019


CAZ103-110>113-151015-
/O.NEW.KEKA.FR.Y.0007.190315T1000Z-190315T1600Z/
Northern Humboldt Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
212 PM PDT Thu Mar 14 2019

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 3 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Arcata, Eureka, Fortuna, Leggett,
  Laytonville, Willits, Covelo, Boonville, Comptche, Ukiah,
  Hopland.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
2 follow-up statements
524 
WWUS76 KEKA 150525
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1025 PM PDT Thu Mar 14 2019


CAZ103-150630-
/O.CAN.KEKA.FR.Y.0007.190315T1000Z-190315T1600Z/
Northern Humboldt Coast-
1025 PM PDT Thu Mar 14 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Frost
Advisory. 

Temperatures are running a bit milder than expected this evening.
Low temperatures in the upper 30s are expected Friday morning. 

$$

CAZ110>113-151600-
/O.CON.KEKA.FR.Y.0007.190315T1000Z-190315T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
1025 PM PDT Thu Mar 14 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Comptche, Ukiah, Hopland, Leggett, 
  Laytonville, Willits, Covelo.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
884 
WWUS76 KEKA 151541
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
841 AM PDT Fri Mar 15 2019



CAZ110>113-151645-
/O.EXP.KEKA.FR.Y.0007.000000T0000Z-190315T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
841 AM PDT Fri Mar 15 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 14, 4:28 AM PDT, 9 hours 44 minutes earlier.

Area forecast discussion, Mar 14, 4:28 AM PDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
428 AM PDT Thu Mar 14 2019

.SYNOPSIS...High pressure over the area will continue to promote
dry conditions through early next week. Daytime temperatures will
rise slightly through Monday, with cool overnight temperatures
expected to continue.

&&

.DISCUSSION...A weak frontal boundary will approach the Pacific
Northwest today, bringing some mid to high clouds to the area. No
rain is anticipated with this weak boundary, but a few sprinkles
cannot be ruled out. A mid to upper-level ridge is forecast to
continue to dominate the region through Monday, with daytime
temperatures expected to increase slightly each day. Highs are
forecast to eventually reach the mid 60s along the coast Sunday
and Monday and be in the upper 60s to mid 70s across portions of
the interior. Overnight temperatures will also rise a degree or
two each night through the weekend, though some patchy frost may
persist in some of the colder valley locations.

Another weak frontal boundary will approach the region on Saturday.
Cloud cover will increase across the coast and portions of the
interior as a result, but no rain is expected to accompany this
boundary either. The ridge is forecast to shift away from the
area on Tuesday as a system approaches Central California late on
Tuesday. Model guidance suggests this system will not be very
strong, but at least a little bit of rain looks possible.
Otherwise, another system will approach the region on Friday,
bringing another chance for rain to northwestern California.

&&

.AVIATION...Other than some variable mid and high level cloudiness
and some river valley low clouds, light winds and VFR conditions are
expected over the next 24 hours. Models are indicating thickening
low cloudiness over the coastal waters late in the period, but
offshore low-level flow should keep this cloudiness away from the
Redwood Coast through 12Z Friday. /SEC

&&

.MARINE...N winds will continue around 15 knots through tonight
before these winds diminish further. Generally light winds are
expected to continue through the remainder of the forecast period.
NW swell has subsided as well and will remain between 6 and 7 feet
before a new W swell train arrives Saturday night.

Have extended the area-wide Small Craft Advisory through 600 AM due
to marginal seas. The advisory for the S outer waters through 900
AM. Will continue to evaluate through the early morning hours.
/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning until 9 AM PDT this morning for CAZ110-111-113.

     Frost Advisory until 9 AM PDT this morning for CAZ101-103-112.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     6 AM PDT early this morning for PZZ450-455-470.

     Small Craft Advisory until 9 AM PDT this morning for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 14, 4:17 AM PDT, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
417 AM PDT Thu Mar 14 2019

CAZ102-104>109-151130-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-
417 AM PDT Thu Mar 14 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-112-151130-
Coastal Del Norte-Northern Humboldt Coast-
Southwestern Mendocino Interior-
417 AM PDT Thu Mar 14 2019

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect until 9 AM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-113-151130-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-
417 AM PDT Thu Mar 14 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect until 9 AM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.